Alert archive / Nebraska / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood watch at May 23, 2011, 3:01 PM MDT for 8 counties in Nebraska. It took effect at May 24, 2011, 12:00 PM MDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 3:01 PM MDT (21:01 UTC)
- In effect from
- May 24, 2011, 12:00 PM MDT
- Expired
- May 25, 2011, 4:37 AM MDT
- In force
- 17 hr
- Issued by
- NWS Cheyenne, WY
- Flood severity
- None
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
689 WGUS65 KCYS 232101 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 301 PM MDT MON MAY 23 2011 ...HEAVY RAINFALL POSSIBLE LATE TUESDAY INTO WEDNESDAY... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE ROCKY MOUNTAINS INTO EASTERN COLORADO AND KANSAS BY LATE TUESDAY AND MOVE SLOWLY EASTWARD TUESDAY NIGHT. THIS SYSTEM IS EXPECTED TO PRODUCE A LARGE AREA OF STEADY RAINS. HEAVY RAINFALL AMOUNTS ARE POSSIBLE BEFORE ENDING WEDNESDAY AFTERNOON. NEZ002-003-019>021-054-055-095-096-241100- /O.NEW.KCYS.FF.A.0003.110524T1800Z-110525T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 301 PM MDT MON MAY 23 2011 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEBRASKA... INCLUDING THE FOLLOWING AREAS...BANNER...BOX BUTTE... CHEYENNE...DAWES...KIMBALL...MORRILL...NORTH SIOUX...SCOTTS BLUFF AND SOUTH SIOUX. * FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING * HEAVY RAINFALL AMOUNTS ARE POSSIBLE AND COMBINED WITH WET SOILS FROM PREVIOUS RAINS RUNOFF MAY PRODUCE LOCAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
5 follow-up statements
199 WGUS65 KCYS 240218 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 818 PM MDT MON MAY 23 2011 ...HEAVY RAINFALL POSSIBLE LATE TUESDAY INTO WEDNESDAY... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE ROCKY MOUNTAINS INTO EASTERN COLORADO AND KANSAS BY LATE TUESDAY AND MOVE SLOWLY EASTWARD TUESDAY NIGHT. THIS SYSTEM IS EXPECTED TO PRODUCE A LARGE AREA OF STEADY RAINS ACROSS WESTERN NEBRASKA. HEAVY RAINFALL AMOUNTS ARE POSSIBLE BEFORE ENDING WEDNESDAY AFTERNOON. IN ADDITION...RAPID MOUNTAIN SNOW MELT COMBINED WITH SOME RAINFALL THIS WEEK WILL RESULT IN THE UPPER NORTH PLATTE RIVER NEAR SARATOGA AND SINCLAIR TO RISE TO AT LEAST BANKFUL. RIVER FLOODING IS POSSIBLE ALONG THE NORTH PLATTE LATE THIS WEEK AND INTO NEXT WEEKEND. WYZ109-113-241400- /O.NEW.KCYS.FA.A.0003.110525T0000Z-110528T0200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA...SARATOGA... ENCAMPMENT...RIVERSIDE 818 PM MDT MON MAY 23 2011 ...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL WYOMING INCLUDING THE FOLLOWING AREAS...CENTRAL CARBON COUNTY AND UPPER NORTH PLATTE RIVER BASIN. * FROM TUESDAY EVENING THROUGH FRIDAY EVENING * THERE IS THE POTENTIAL FOR FLOODING ALONG THE NORTH PLATTE RIVER DUE TO MOUNTAIN SNOW MELT AND PERIODS OF RAINFALL THROUGH THE WEEK. * MOUNTAIN SNOW MELT COMBINED WITH PERIODS OF RAIN WILL CAUSE THE NORTH PLATTE RIVER TO RISE TO AT LEAST BANKFUL WEDNESDAY THROUGH FRIDAY. PLEASE MONITOR THE LATEST HYDROLOGICAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ NEZ002-003-019>021-054-055-095-096-241400- /O.CON.KCYS.FF.A.0003.110524T1800Z-110525T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 818 PM MDT MON MAY 23 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEBRASKA...INCLUDING THE FOLLOWING AREAS...BANNER...BOX BUTTE...CHEYENNE...DAWES...KIMBALL... MORRILL...NORTH SIOUX...SCOTTSBLUFF AND SOUTH SIOUX. * FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING * HEAVY RAINFALL AMOUNTS ARE POSSIBLE AND COMBINED WITH WET SOILS FROM PREVIOUS RAINS RUNOFF MAY PRODUCE LOCAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TT
284 WGUS65 KCYS 241026 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 426 AM MDT TUE MAY 24 2011 ...HEAVY RAINFALL POSSIBLE LATE TUESDAY INTO WEDNESDAY... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE ROCKY MOUNTAINS INTO EASTERN COLORADO AND KANSAS BY LATE TUESDAY AND MOVE SLOWLY EASTWARD TUESDAY NIGHT. THIS SYSTEM IS EXPECTED TO PRODUCE A LARGE AREA OF STEADY RAINS ACROSS WESTERN NEBRASKA. HEAVY RAINFALL AMOUNTS ARE POSSIBLE BEFORE ENDING WEDNESDAY AFTERNOON. IN ADDITION...RAPID MOUNTAIN SNOW MELT COMBINED WITH SOME RAINFALL THIS WEEK WILL RESULT IN THE UPPER NORTH PLATTE RIVER NEAR SARATOGA AND SINCLAIR TO RISE TO AT LEAST BANKFULL. RIVER FLOODING IS POSSIBLE ALONG THE NORTH PLATTE LATE THIS WEEK AND INTO NEXT WEEKEND. NEZ002-003-019>021-054-055-095-096-241830- /O.CON.KCYS.FF.A.0003.110524T1800Z-110525T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 426 AM MDT TUE MAY 24 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEBRASKA...INCLUDING THE FOLLOWING AREAS...BANNER...BOX BUTTE...CHEYENNE...DAWES...KIMBALL... MORRILL...NORTH SIOUX...SCOTTS BLUFF AND SOUTH SIOUX. * FROM NOON MDT TODAY THROUGH WEDNESDAY MORNING * MORE HEAVY RAINFALL IS EXPECTED TO DEVELOP THIS AFTERNOON. THIS HEAVY RAINFALL COMBINED WITH WET SOILS FROM PREVIOUS RAINS RUNOFF MAY PRODUCE LOCAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WYZ109-113-241830- /O.CON.KCYS.FA.A.0003.110525T0000Z-110528T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA...SARATOGA... ENCAMPMENT...RIVERSIDE 426 AM MDT TUE MAY 24 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREAS...CENTRAL CARBON COUNTY AND UPPER NORTH PLATTE RIVER BASIN. * FROM THIS EVENING THROUGH FRIDAY EVENING * THERE IS THE POTENTIAL FOR FLOODING ALONG THE NORTH PLATTE RIVER DUE TO MOUNTAIN SNOW MELT AND PERIODS OF RAINFALL THROUGH THE WEEK. * MOUNTAIN SNOW MELT COMBINED WITH PERIODS OF RAIN WILL CAUSE THE NORTH PLATTE RIVER TO RISE TO AT LEAST BANKFULL BY FRIDAY. PLEASE MONITOR THE LATEST HYDROLOGICAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ COX
334 WGUS65 KCYS 242225 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 425 PM MDT TUE MAY 24 2011 ...HEAVY RAINFALL POSSIBLE LATE TODAY AND INTO WEDNESDAY... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE ROCKY MOUNTAINS INTO EASTERN COLORADO AND KANSAS BY LATE TUESDAY AND MOVE SLOWLY EASTWARD TUESDAY NIGHT. THIS SYSTEM IS EXPECTED TO PRODUCE A LARGE AREA OF STEADY RAINS ACROSS WESTERN NEBRASKA. HEAVY RAINFALL AMOUNTS ARE POSSIBLE BEFORE ENDING WEDNESDAY AFTERNOON. IN ADDITION...RAPID MOUNTAIN SNOW MELT COMBINED WITH SOME RAINFALL THIS WEEK WILL RESULT IN THE UPPER NORTH PLATTE RIVER NEAR SARATOGA AND SINCLAIR TO RISE TO AT LEAST BANKFULL. RIVER FLOODING IS POSSIBLE ALONG THE NORTH PLATTE LATE THIS WEEK AND INTO NEXT WEEKEND. NEZ002-003-019>021-054-055-095-096-251145- /O.CON.KCYS.FF.A.0003.000000T0000Z-110525T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 425 PM MDT TUE MAY 24 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEBRASKA...INCLUDING THE FOLLOWING AREAS...BANNER...BOX BUTTE...CHEYENNE...DAWES...KIMBALL... MORRILL...NORTH SIOUX...SCOTTSBLUFF AND SOUTH SIOUX. * THROUGH WEDNESDAY MORNING * MORE HEAVY RAINFALL IS EXPECTED TO DEVELOP THIS AFTERNOON. THIS HEAVY RAINFALL COMBINED WITH WET SOILS FROM PREVIOUS RAINS RUNOFF MAY PRODUCE LOCAL FLOODING PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WYZ109-113-251145- /O.CON.KCYS.FA.A.0003.110525T0000Z-110528T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA...SARATOGA... ENCAMPMENT...RIVERSIDE 425 PM MDT TUE MAY 24 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREAS...CENTRAL CARBON COUNTY AND UPPER NORTH PLATTE RIVER BASIN. * THROUGH FRIDAY EVENING * THERE IS THE POTENTIAL FOR FLOODING ALONG THE NORTH PLATTE RIVER DUE TO MOUNTAIN SNOW MELT AND PERIODS OF RAINFALL THROUGH THE WEEK. * MOUNTAIN SNOW MELT COMBINED WITH PERIODS OF RAIN WILL CAUSE THE NORTH PLATTE RIVER TO RISE TO AT LEAST BANKFULL BY FRIDAY. PLEASE MONITOR THE LATEST HYDROLOGICAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
884 WGUS65 KCYS 250302 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 902 PM MDT TUE MAY 24 2011 ...HEAVY RAINFALL POSSIBLE LATE TODAY AND INTO WEDNESDAY... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE ROCKY MOUNTAINS INTO EASTERN COLORADO AND KANSAS BY LATE TODAY AND MOVE SLOWLY EASTWARD TONIGHT. THIS SYSTEM IS EXPECTED TO PRODUCE A LARGE AREA OF STEADY RAINS ACROSS WESTERN NEBRASKA. HEAVY RAINFALL AMOUNTS ARE POSSIBLE BEFORE ENDING WEDNESDAY AFTERNOON. IN ADDITION...RAPID MOUNTAIN SNOW MELT COMBINED WITH SOME RAINFALL THIS WEEK WILL RESULT IN THE UPPER NORTH PLATTE RIVER NEAR SARATOGA AND SINCLAIR TO RISE TO AT LEAST BANKFULL. RIVER FLOODING IS POSSIBLE ALONG THE NORTH PLATTE LATE THIS WEEK AND INTO NEXT WEEKEND. NEZ002-003-095-096-250415- /O.CAN.KCYS.FF.A.0003.000000T0000Z-110525T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 902 PM MDT TUE MAY 24 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEBRASKA HAS BEEN CANCELLED. MOST OF THE HEAVY RAINFALL HAS REMAINED SOUTH OF THE AREA THIS EVENING. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. SCATTERED LIGHT RAIN SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH WEDNESDAY MORNING. $$ NEZ019>021-054-055-251215- /O.CON.KCYS.FF.A.0003.000000T0000Z-110525T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 902 PM MDT TUE MAY 24 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEBRASKA...INCLUDING THE FOLLOWING AREAS...BANNER...CHEYENNE...KIMBALL...MORRILL AND SCOTTS BLUFF. * THROUGH WEDNESDAY MORNING * MORE HEAVY RAINFALL IS EXPECTED TO DEVELOP THIS AFTERNOON. THIS HEAVY RAINFALL COMBINED WITH WET SOILS FROM PREVIOUS RAINS RUNOFF MAY PRODUCE LOCAL FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WYZ109-113-251215- /O.CON.KCYS.FA.A.0003.000000T0000Z-110528T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA...SARATOGA... ENCAMPMENT...RIVERSIDE 902 PM MDT TUE MAY 24 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREAS...CENTRAL CARBON COUNTY AND UPPER NORTH PLATTE RIVER BASIN. * THROUGH FRIDAY EVENING * THERE IS THE POTENTIAL FOR FLOODING ALONG THE NORTH PLATTE RIVER DUE TO MOUNTAIN SNOW MELT AND PERIODS OF RAINFALL THROUGH THE WEEK. * MOUNTAIN SNOW MELT COMBINED WITH PERIODS OF RAIN WILL CAUSE THE NORTH PLATTE RIVER TO RISE TO AT LEAST BANKFULL BY FRIDAY. PLEASE MONITOR THE LATEST HYDROLOGICAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ TT
763 WGUS65 KCYS 251037 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 437 AM MDT WED MAY 25 2011 ...THE HEAVY RAINFALL HAS ENDED OVER THE PANHANDLE...BUT SNOW MELT CONTINUES ON THE UPPER NORTH PLATTE RIVER. .THE STORM SYSTEM THAT PRODUCED HEAVY RAINFALL OVER PARTS OF THE WESTERN NEBRASKA PANHANDLE TUESDAY AND EARLY TUESDAY NIGHT WILL CONTINUE TO MOVE EAST FROM CENTRAL KANSAS. AS THE STORM MOVES FURTHER AWAY...THE HEAVY RAINFALL HAS ENDED OVER THE WESTERN NEBRASKA PANHANDLE. BEFORE IT DID...1 TO 2 INCHES OF RAIN FELL OVER MUCH OF THE PANHANDLE...CAUSING AREA RIVERS AND STREAMS TO RISE. IN ADDITION...RAPID MOUNTAIN SNOW MELT COMBINED WITH SOME RAINFALL THE REST OF THIS WEEK WILL RESULT IN THE UPPER NORTH PLATTE RIVER NEAR SARATOGA AND SINCLAIR TO RISE TO AT LEAST BANKFULL. RIVER FLOODING IS POSSIBLE ALONG THE NORTH PLATTE LATE THIS WEEK AND INTO THE UPCOMING WEEKEND. NEZ019>021-054-055-251145- /O.CAN.KCYS.FF.A.0003.000000T0000Z-110525T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 437 AM MDT WED MAY 25 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEBRASKA HAS BEEN CANCELLED. THE HEAVY RAINFALL HAS ENDED OVER THE WESTERN NEBRASKA PANHANDLE. BEFORE IT DID...1 TO 2 INCHES OF RAIN FELL OVER MUCH OF THE PANHANDLE...CAUSING AREA RIVERS AND STREAMS TO RISE. WITH THE END OF THE HEAVY RAIN...WATER LEVELS WILL DECREASE TODAY IN THE RIVERS AND STREAMS ACROSS THE WESTERN NEBRASKA PANHANDLE. A FLOOD WARNING REMAINS IN EFFECT FOR THE NORTH PLATTE RIVER BETWEEN HENRY AND MITCHELL. $$ WYZ109-113-252200- /O.CON.KCYS.FA.A.0003.000000T0000Z-110528T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CENTRAL CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA...SARATOGA... ENCAMPMENT...RIVERSIDE 437 AM MDT WED MAY 25 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING AREAS...CENTRAL CARBON COUNTY AND UPPER NORTH PLATTE RIVER BASIN. * THROUGH FRIDAY EVENING. * THERE CONTINUES TO BE POTENTIAL FOR FLOODING ALONG THE UPPER NORTH PLATTE RIVER DUE TO MOUNTAIN SNOW MELT AND ADDITIONAL RAINFALL TODAY AND ON THURSDAY. * MOUNTAIN SNOW MELT COMBINED WITH PERIODS OF RAIN WILL CAUSE THE NORTH PLATTE RIVER TO RISE TO AT LEAST BANKFULL BY FRIDAY AT SARATOGA AND SINCLAIR. PLEASE MONITOR THE LATEST HYDROLOGICAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ WEILAND
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood watch went out at May 23, 2:41 PM MDT, 20 minutes earlier.
Area forecast discussion, May 23, 2:41 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
241 PM MDT MON MAY 23 2011
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
CONCERNS IN THE SHORT TERM WILL BE THE RAINFALL EXPECTED WITH THE
NEXT UPPER LEVEL STORM SYSTEM CURRENTLY MOVING OVER THE WESTERN
PART OF THE CONUS. INITIAL IMPULSE AHEAD OF THIS SYSTEM PRODUCING
SCATTERED SHOWERS AND STORMS THIS AFTERNOON. EXPECT THESE TO
CONTINUE INTO THE EVENING THEN DIMINISH/MOVE OUT AS WAVE MOVES TO
THE NORTHEAST. UPPER TROUGH THEN MOVES ACROSS THE ROCKIES TUESDAY
AND CUTS OFF AN UPPER LOW OVER WESTERN KS BY TUESDAY EVENING. THIS
SHOULD SPREAD A LARGE AREA OF RAIN AND THUNDERSTORMS ESPECIALLY
OVER THE EASTERN PLAINS BY TUESDAY EVENING WITH WRAP- AROUND RAIN
CONTINUING INTO WEDS MORNING. SOME HEAVY RAINFALL AMOUNTS POSSIBLE
MAINLY OVER THE PANHANDLE AND WITH RECENT GOOD RAINS HAVE HOISTED
A FLASH FLOOD WATCH FOR THE PANHANDLE TUESDAY AFTERNOON TIL WEDS
AFTERNOON. RAIN EXPECTED TO END WEDNESDAY AFTERNOON AS UPPER LOW
TRACKS EAST ACROSS KANSAS AND AWAY FROM THE CWA WITH WITH DRY
WEATHER WEDS NIGHT UNDER A SHORT UPPER RIDGE.
.LONG TERM...THURSDAY THROUGH MONDAY
THE 12Z NAM/GFS/GEM/ECMWF SOLUTIONS ARE IN GENERAL AGREEMENT WITH
THE CONTINUATION OF FAIRLY AMPLIFIED AND PROGRESSIVE UPPER LEVEL
PATTERN OVER THE CONUS. UPPER RIDGE AXIS SANDWICHED BETWEEN A
TROUGH OVER THE GREAT BASIN AND TROUGH OVER THE MID MS VALLEY WILL
BE OVER THE HIGH PLAINS THURSDAY. SOUTHWEST FLOW ALOFT WILL INCREASE
AND BECOME MORE DIVERGENT AS THE TROUGH TO THE WEST APPROACHES.
MOISTURE AND INSTABILITY WILL PROMOTE CONVECTIVE DEVELOPMENT OVER
AND WEST OF THE LARAMIE RANGE...MAINLY DURING THE AFTERNOON. THIS
ACTIVITY WILL PUSH EAST OF THE RANGE AND BECOME MORE NUMEROUS
THURSDAY EVENING WITH ADDED LIFT FROM A PACIFIC COLD FRONT. SOME
STRONG TSTORMS WILL BE POSSIBLE. THE COLD FRONT AND UPPER TROUGH
WILL MOVE INTO THE PLAINS ON FRIDAY WITH TRAILING WEAK SHORTWAVE
RIDGE AND SURFACE RIDGE BRINGING DRY AND MILD CONDITIONS. THE NEXT
SERIES OF PACIFIC TROUGHS WILL TRACK FARTHER NORTH THIS WEEKEND...
WITH MOST OF THE FORCING FOR PRECIPITATION PASSING TO OUR NORTH.
HOWEVER...THERE WILL BE CHANCES FOR SHOWERS AND A FEW TSTORMS...
MAINLY OVER NORTHERN PORTIONS OF THE CWA. TEMPERATURES THIS
WEEKEND WILL BE AT OR A FEW DEGREES ABOVE NORMAL. A COOL FRONT
WILL MOVE THROUGH THE FORECAST AREA SUNDAY NIGHT...FOLLOWED BR
DRIER AND SLIGHTLY COOLER TEMPERATURES FOR MONDAY.
&&
.AVIATION...18Z TAF ISSUANCE
SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND
INTENSITY DURING THE AFTERNOON. BRIEF MVFR CEILINGS AND VISIBILITIES
WILL ACCOMPANY THE CONVECTION...ALONG WITH BRIEF HEAVY RAIN...SMALL
HAIL AND GUSTY WINDS. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH
THIS EVENING...FOLLOWED BY LINGERING LIGHT RAIN WITH MVFR CEILINGS
AND PATCHY FOG FOR THE NEBRASKA PANHANDLE. SHOWERS AND SCATTERED
THUNDERSTORMS WILL ONCE AGAIN REFORM DURING THE LATE MORNING AND
AFTERNOON ON TUESDAY.
&&
.FIRE WEATHER...
NO CONCERNS WITH COOLER TEMPERATURES AND WIDESPREAD PRECIPITATION
TUESDAY THROUGH WEDNESDAY THROUGHOUT THE DISTRICTS.
&&
.HYDROLOGY...
THE COMBINATION OF SNOW MELT AND MODERATE RAINFALL WILL RESULT IN
RISES IN MANY OF THE RIVERS AND STREAMS COMING OFF THE SIERRA
MADRE AND SNOWY RANGES. SOME OF THE RIVERS WILL RISE ABOVE ACTION
STAGE...INCLUDING THE UPPER NORTH PLATTE AT SARATOGA AND THE
LARAMIE... MEDICINE BOW AND ENCAMPMENT RIVERS. THE SNOW LEVEL
WILL BE HIGHER OVER THE MOUNTAINS WITH THIS STORM...RESULTING IN
MORE RAIN ON SNOW MELT. WARMER AND GENERALLY DRIER WEATHER WILL
RETURN TO THE CWA THURSDAY THROUGH THE WEEKEND. SNOW MELT WILL
CONTINUE THROUGH THE WEEKEND AS WILL RIVERS AND STREAM AT BANKFULL.
THE FLOOD WARNING CONTINUES FOR THE NORTH PLATTE RIVER BETWEEN
HENRY AND MITCHELL. SIGNIFICANT RAINFALL FROM SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE OVER MAINLY THE EASTERN PORTION OF
THE CWA THROUGH WEDNESDAY...WITH ONE TO TWO INCHES FORECAST...
ESPECIALLY OVER THE NEBRASKA PANHANDLE. THIS RAINFALL WILL LIKELY
CAUSE AREA RIVERS AND STREAMS TO RISE AND PRODUCE MINOR FLOODING.
A FLASH FLOOD WATCH WILL BE ISSUED FOR THE WESTERN NEBRASKA
PANHANDLE VALID FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...FLASH FLOOD WATCH FROM NOON TUESDAY TO NOON WEDNESDAY FOR NEZ002-
NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER...EMANUEL
LONG TERM/AVIATION/HYDROLOGY...JAMSKIHazardous weather outlook, May 23, 3:00 PM MDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT MON MAY 23 2011 WYZ101>119-241115- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 300 PM MDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THE REST OF THIS AFTERNOON INTO THIS EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT SMALL HAIL AND BRIEF HEAVY RAIN ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FLOODING CONCERNS WILL CONTINUE DUE TO RUNOFF FROM RECENT RAINS ALONG WITH MOUNTAIN SNOWMELT. ANOTHER PACIFIC STORM SYSTEM IS FORECAST TO MOVE ACROSS THE REGION TUESDAY INTO WEDNESDAY BRINGING MORE WIDESPREAD RAINFALL TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-241115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 300 PM MDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE BUT SMALL HAIL AND BRIEF HEAVY RAIN ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FLOODING CONCERNS WILL CONTINUE DUE TO RUNOFF FROM RECENT RAINS. ANOTHER PACIFIC STORM SYSTEM IS FORECAST TO MOVE ACROSS THE REGION TUESDAY INTO WEDNESDAY BRINGING MORE WIDESPREAD RAINFALL TO THE AREA. A FLASH FLOOD WATCH IS IN EFFECT FROM TUESDAY AFTERNOON UNTIL WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, May 23, 2:20 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 220 PM MDT MON MAY 23 2011 NEZ020-054-WYZ118-119-232100- BANNER NE-CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-KIMBALL NE- 220 PM MDT MON MAY 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE...NORTHWESTERN KIMBALL AND SOUTHWESTERN BANNER COUNTIES UNTIL 300 PM MDT... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF BURNS...OR 26 MILES EAST OF CHEYENNE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PINE BLUFFS... I-80 EXIT 8... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 384 AND 402. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TJT
Special weather statement, May 23, 2:55 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MDT MON MAY 23 2011 NEZ020-054-WYZ119-232145- BANNER NE-EAST LARAMIE COUNTY WY-KIMBALL NE- 255 PM MDT MON MAY 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE... NORTHWESTERN KIMBALL AND SOUTHWESTERN BANNER COUNTIES UNTIL 345 PM MDT... AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF BURNS...OR 29 MILES WEST OF KIMBALL...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PINE BLUFFS... ALBIN... OLIVER RESERVOIR... I-80 EXIT 8... BUSHNELL... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 392 AND 402. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 13. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TJT
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:06 PM MDT | Areal Flood Advisory | CYS | Kimball | 3 hr |
Nearby
Flash Flood Watches in Nebraska, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.